Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have a striated rash on underarm, intensely itchy. Lymph-node noted. Doxycycline was not effective. Help?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
I am a 53 year old male. I have a striated rash on one underarm that has persisted for almost 1 year. 1 long striation, 1 short striation, and nearby non-striated rash on either side, generally red, but long striation periodically fades to brownish color. It can be intensely itchy, but I successfully resist the urge to scratch. Very aggressive use of topical steriods, topical antibiotics, and topical fungicides can cause it to periodically fade, but it will not totally go away. A PA checked 3 weeks ago and the rash did not fluoresce under UV light and lymph node under arm was noted to feel normal. A prophylactic bout of oral antibiotics (doxycycline) 21 days, given for a unassociated cause, a recent tick bite, have not been effective for eliminating this rash. Recent blood work (CBC, C1A) normal, slightly elevated blood glucose, but was not fasting. What could cause this and what additional steps should I take?
Posted Wed, 4 Jul 2012 in Skin Hair and Nails
Answered by Dr. Sudarshan 11 hours later

Thanks for writing in.

I have gone through your history and photo.
It would be great if you can add more good quality photos.

The rash you are describing can be tinea carporis(fungal infection), granuloma annulare, erythrasma , intertrigo.

Also I would like to know
a)How is it flat or elevated?
b)Do you have similar lesions in groin/any other part?
c)Is it flaky /scaly?
d)What antifungal drugs have you tried?Was it able to clear the rash?

Please answer the above question to help you better.

Till then you can take tab Zyrtec ,which is helpful in itching.Can apply soothing lotion like calamine.

Anticipating your response.

Dr Sudarshan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor